MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE 4 FR SINGLE LUMEN, BASIC TRAY WITH MI; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE 4 FR SINGLE LUMEN, BASIC TRAY WITH MI; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Model Number 9655405
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reat0361 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on (b)(6) there was an alleged fractured picc to clear extension.Usually weakest point of the picc line is the connection between the catheter and the extension leg, in this case, allegedly, the clear portion fractured which is concerning.The picc was repaired with success.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 4fr s/l groshong catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed near the proximal end of the extension tubing.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 's' shaped split.Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).The catheter material was visibly lighter in color at the fracture site.The nursing procedure manual can be found online at www.Bardaccess.Com and provides the following guidance: ¿do not use a syringe smaller than 10ml to flush or confirm patency.Patency should be assessed with a 10ml or larger syringe with sterile saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the does.Do not infuse against resistance.Infusion pressures should never exceed 25 psi.Smaller syringes generate more pressure than larger syringes.¿ the nursing procedure manual also provides guidance for re-establishing catheter patency in the event the catheter becomes occluded or resistance is felt during flushing.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description
It was reported that on june 22 there was an alleged fractured picc to clear extension.Usually weakest point of the picc line is the connection between the catheter and the extension leg, in this case, allegedly, the clear portion fractured which is concerning.The picc was repaired with success.No patient injury was reported.

Brand Name
GROSHONG NXT CLEARVUE 4 FR SINGLE LUMEN, BASIC TRAY WITH MI
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6732746
Report Number3006260740-2017-01106
Device Sequence Number771969
Product Code LJS
UDI-Device Identifier00801741036026
UDI-Public(01)00801741036026
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number9655405
Device Catalogue Number9655405
Device Lot NumberREAT0361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1